Fill Out Your Profile to share more about you. Learn more...

XGEVA let's talk about the good and the side effects

Options
1234568»

Comments

  • cowgal
    cowgal Member Posts: 625
    Options

    HopeandGratitude - It is so hard trying to figure out which pain/side effect is causing what. I started XGEVA before starting Faslodex and Ibrance. I was doing Taxol when I started XGEVA. I noticed that I had pain in my normally good shoulder that was the same arm I got my injection in. The pain wasn't at the injection site and I was puzzled that it would be located where it was. I really thought something was wrong with my shoulder and after a certain amount of time, it eventually went away. I have had some sciatica in January and that went away but has now been back for the last two weeks. I do think that it is very possible you are experiencing side effects from XGEVA or one of your other drugs you are on. I know that it is scary, my husband is worried about my sciatica pain since I haven't got past it yet and he is worried that my cancer has spread but I really think mine is the same thing as I had in January and will hopefully go away soon like it did then. It didn't help any that one of my Faslodex shots this past Monday is sore and swollen up and it is on the the same side as my sciatica. Several of the ladies on here have said that their body seems to adjust after a while and the side effects subside and hopefully, some of the people that have had more experience will chime in.

  • cowgal
    cowgal Member Posts: 625
    Options

    Does anyone use a daily flouride rinse while taking XGEVA? I read something yesterday on the internet about recommending this but had never heard it anywhere else. I thought oral rinses could discolor your teeth while on something and it may have been while on chemo that it wasn't recommended.


  • Kkmay
    Kkmay Member Posts: 89
    Options

    Ladies, did anyone have increased bone pain in the areas of the bone mets that seemed like worsening symptoms?

  • candy-678
    candy-678 Member Posts: 4,104
    Options

    Kkmay- I have had episodes of increased pain in the thoracic spine. Reported to MO. And scans showed no new areas or increased uptake in the already documented areas of mets. So... I don't know why pain but no documented change in cancer. ???? Things that make you go Hum. You should report new pain to your MO though. Hope you get an answer.

  • HopeandGratitude
    HopeandGratitude Member Posts: 520
    Options

    Like candy-678, I have had pain in my thoracic spine since starting faslodex and xgeva in addition to verzenio. Had an angio CT with contrast to see if something odd was up because the pain got so bad, but that showed nothing. Next PET in early June so will see if there was something missed. My Met is on L2 and smaller one on L1. I really don't have any pain there, although sometimes it feels tender. I had a "hands-on" exam with my MO and she thinks the pains I am having are caused by one-sided muscle spasms. Not sure where they are coming from, but she says to stretch more, more yoga and if it weren't for this darn virus, I would be getting massages. Fingers crossed that's all it is, but will see when scans are back. But, if you are feeling pain, let you MO know.

  • HopeandGratitude
    HopeandGratitude Member Posts: 520
    Options

    Hi all. I posted this on the verzenio thread buy thought I would post here too. Just had to put this out there and see if anyone might have a thought or advice. I have been on verzenio about 8 mos (palbo before that). Liver mets controlled (yay) but a couple bone mets popped up after a year on TX total (bummer). I am still on verzenio but switched to examestane and added faslodex and xgeva. Since starting the latter 2, I have had daily awful awful awful issues with diarrhea, that were pretty much under control before. Instead of the diarrhea getting better over time it has been getting worse and worse and its difficult for me to control even on 3 lomotil a day and 4 immodium. Really hard to go through this daily and I am losing weight too.....its that bad. I have a scan June 9 and if everything is still controlled, I will likely stay on the verzenio, but not sure I can, if this issue is from that. MO is sympathetic but not sure she gets how poor I feel. She says "its a side effect of verzenio" and leaves it at that. I am going to tell her I want to try a dose reduction of verzenio if I do stay on, although I heard that that might help but obviously not a sure thing.Feeling upset and frustrated at this QOL right now.

  • snow-drop
    snow-drop Member Posts: 522
    Options

    Kkmay,

    Xgeva blocks certain protein called RANKL, and limits the activity level of certain bone cells that cause the bone damage when breast cancer spreads to the bone. Also you may want to consider its side effects as well.

    Can someone please share experience about:

    I have been on zometa for 7 months, right after first cycle I experienced spinal fracture, but in total the side effects were tolerable. But recent mri showed more spinal bones affected by cancer, almost all thoracic bones, so my oncologist changed to xgeva, I received first shot few days ago but since then I couldn’t sleep despite I feel tired and weak. On top of that my skull is killing me... annoheadache and sleepless are not tolerable at all. Should I let my oncologist knows about these? Please share your experience.

    Thank you

    Julie

  • nopink2019
    nopink2019 Member Posts: 384
    Options

    My MO has a NP who fields calls and asks MO if she doesn't know answer, then returns the call. Your cancer center probably also has a triage nurse line. I'd call and ask what to take for these side effects.